Thunderstorm Wind, Weld
- When
- May 25, 6:50 PM MST
- Where
- Weld County, Hudson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -104.633
Strong thunderstorm wind gusts damaged the roof of a home.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 25, 2:52 PM MST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION TO HILIGHT... NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT THU MAY 25 2006 .SHORT TERM DISCUSSION...SATELLITE LOOPS SHOWING SOME MOISTURE MOVING NORTH INTO SOUTHERN SECTIONS OF CWA. RADAR INDICATING SOME ECHOES AT THE 3.5 DEGREE SCAN MOVING INTO SOUTHERN DOUGLAS COUNTY AT THIS TIME. LOOKS LIKE THE LOW POPS WARRANTED FOR SOUTHERN SECTIONS THIS EVENING. WILL HOLD OFF ON ADDING POPS ELSEWHERE FOR NOW...NOT SURE HOW FAR NORTH THE ACTIVITY WILL GO. A FEW STORMS COULD LINGER BEYOND MIDNIGHT OVER THE NORTHEAST PLAINS...AS LOW LEVEL JET OVER KANSAS EXPECTED TO INTENSIFY OVERNIGHT. LATEST NAM INCREASES SURFACE DEWPOINTS CONSIDERABLY OVERNIGHT ACROSS EASTERN PLAINS. THIS LOOKS A BIT OVERDONE GIVEN CURRENT CONDITIONS...UNLESS OUTFLOW FROM DEVELOPING STORMS OVER SOUTHEAST COLORADO ADVECTS LOW LEVEL MOISTURE IN THIS DIRECTION. ON FRIDAY...UPPER LEVEL RIDGE WILL SLIDE EAST AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. THIS WILL SHIFT THE WINDS ALOFT TO THE SOUTHWEST. MODELS INDICATE MORE IN THE WAY OF MID LEVEL MOISTURE ACROSS THE AREA BY AFTERNOON...WHICH LOOKS REASONABLE BASED ON WATER VAPOR LOOPS. THIS INCREASE IN MOISTURE WILL COMBINE WITH STEEP LAPSE RATES TO PRODUCE AFTERNOON STORMS ACROSS MUCH OF THE CWA. MODELS STILL HINT AT A WEAK DISTURBANCE MOVING ACROSS AREA...THOUGH ONLY WEAK ASCENT SHOWN ON DIV-Q VERTICAL VELOCITY PROGS. OVERALL COVERAGE LIMITED...BUT ENOUGH TO WARRANT A FIRE WEATHER WATCH FOR WIDELY SCATTERED DRY LIGHTNING FOR PORTIONS OF THE AREA BELOW 9000 FEET. MOUNTAINS AND SOME PLAINS ZONES NOT IN WATCH DUE TO FUELS NOT CRITICAL. TEMPERATURE AND THICKNESS PROGS INDICATE A COUPLE OF DEGREES WARMER THAN TODAYS READINGS. NO CHANGES TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...ONLY SLIGHT CHANGES TO THE FORECAST THIS TIME. MODELS HAVE TRENDED A BIT FURTHER NORTH WITH THE TROUGH COMING OVER THE RIDGE THIS WEEKEND. THIS WOULD TEND TOWARD A BIT WARMER AND DRIER. NEAR RECORD HEAT ON SATURDAY AND QUITE DRY AS MOISTURE WILL BE FLUSHED OUT. FIRE DANGER WILL OBVIOUSLY BE HIGH...LIGHTNING COVERAGE SHOULD BE LESS THAN FRIDAY...MAYBE ENOUGH WIND FOR A RED FLAG WARNING. MODEL TRENDS WOULD SUGGEST THAT UPPER LEVELS ARE LIKELY TO REMAIN WARM AND DRY THROUGH THIS PERIOD...WHILE LOW LEVELS COOL AND MOISTEN ON SUNDAY. COOLING WILL LIKELY RESULT IN STABILIZATION OVER THE PLAINS ON SUNDAY. NAM IS FASTER BRINGING LOW LEVEL COOLING EARLY IN THE DAY...ABOUT 12 HOURS FASTER THAN WHAT WE SAW YESTERDAY. WILL HEDGE ON THIS. PROBABLY NOT A LOT OF CHANGE IN THE MOUNTAINS...MAYBE A LITTLE MORE MOISTURE...THEN A BIT OF DRYING MONDAY. THE UPPER RIDGE WILL REBUILD MIDWEEK...COULD BE AN ACTIVE DAY OR TWO ON THE PLAINS IF TEMPERATURES REBOUND WHILE THE MOISTURE IS STILL IN PLACE. BY THURSDAY WE WILL LIKELY JUST BE HOT AND DRY. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FRIDAY 18Z TO 03Z...FIRE ZONES 214>216, 239>241, 245>247. && D-L/CMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT THU MAY 25 2006 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WARM AND MAINLY DRY PATTERN WILL BE OVER THE AREA THROUGH TONIGHT. SOME MID LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING MAY PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS IN THE FOOTHILLS WEST AND SOUTHWEST OF DENVER AND OVER THE PALMER DIVIDE. THE STORMS WILL PRODUCE SOME WIND AND LIGHTNING BUT LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...BREEZY CONDITIONS ALONG WITH A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING COULD LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS OF NORTHEAST COLORADO ON FRIDAY AND SATURDAY. A WEAK SYSTEM PASSING TO THE WEST AND NORTH OF COLORADO WILL ALLOW FOR MORE SEASONAL TEMPERATURES. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The Denver radar (KFTG), 32 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind gusts damaged the roof of a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505393, 5505394, 5505395.